Alert archive / Utah / Flash Flood Warnings in 2025
Flash Flood Warning 4, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jun 5, 2025, 7:20 PM MDT for Washington County, Utah. It was in force for 115 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2025, 7:20 PM MDT (01:20 UTC)
- Expired
- Jun 5, 2025, 9:15 PM MDT
- In force
- 115 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Washington County, UT
The radar
The Cedar City radar (KICX), 81 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 7:25 PM MDT | FLASH FLOOD | 3 Ne Ivins, UT | Snow Canyon State Park employee reported damage to West Canyon Road due to flooding. A tent was also flooded forcing a camper to sleep in their vehicle. Rainfall estimates in this vicinity indicated between .70 and .90 inches of rain had fallen in around 90 mi |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 1.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 3158 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
323
WGUS55 KSLC 060120
FFWSLC
UTC053-060315-
/O.NEW.KSLC.FF.W.0004.250606T0120Z-250606T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
720 PM MDT Thu Jun 5 2025
The National Weather Service in Salt Lake City has issued a
* Flash Flood Warning for...
Central Washington County in southwestern Utah...
* Until 915 PM MDT.
* At 720 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain in Snow Canyon State Park, including Snow Canyon and
Johnson Canyon. Between 0.75 and 1.25 inches of rain have fallen.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of normally dry
washes, creeks and streams, backcountry roads, and
slot canyons.
* Some locations that will experience flash flooding include...
Snow Canyon State Park.
This includes the following streams and drainages...
Santa Clara River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3714 11359 3714 11360 3716 11364 3719 11366
3722 11366 3726 11366 3726 11362 3723 11362
3719 11361
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
BW2 follow-up statements
439
WGUS75 KSLC 060219
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
819 PM MDT Thu Jun 5 2025
UTC053-060315-
/O.CON.KSLC.FF.W.0004.000000T0000Z-250606T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington UT-
819 PM MDT Thu Jun 5 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM MDT THIS
EVENING FOR CENTRAL WASHINGTON COUNTY...
At 819 PM MDT, Doppler radar indicated thunderstorms produced heavy
rain in Snow Canyon State Park, including Snow Canyon and Johnson
Canyon. Between 0.75 and 1.25 inches of rain have fallen. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of normally dry washes,
creeks and streams, backcountry roads, and slot canyons.
Some locations that will experience flash flooding include...
Snow Canyon State Park.
This includes the following streams and drainages...
Santa Clara River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3714 11359 3714 11360 3716 11364 3719 11366
3722 11366 3726 11366 3726 11362 3723 11362
3719 11361
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
BW949
WGUS75 KSLC 060312
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
912 PM MDT Thu Jun 5 2025
UTC053-060322-
/O.EXP.KSLC.FF.W.0004.000000T0000Z-250606T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington UT-
912 PM MDT Thu Jun 5 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 915 PM MDT THIS EVENING FOR
CENTRAL WASHINGTON COUNTY...
While light rain continues over Snow Canyon State Park, the heavy
rain that prompted the Warning has diminished. Flooding is no longer
expected to pose a significant threat as runoff from the earlier
heavy rain continues to recede. Please continue to heed remaining
closures.
&&
LAT...LON 3714 11359 3714 11360 3716 11364 3719 11366
3722 11366 3726 11366 3726 11362 3723 11362
3719 11361
$$
LCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 3:35 PM MDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 5, 3:35 PM MDT, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 335 PM MDT Thu Jun 5 2025 .SYNOPSIS...A moist and unsettled pattern will continue into Friday, bringing showers and thunderstorms to primarily the southern half of the area along with the threat of localized flash flooding. Drier and warmer conditions return for the weekend into early next week. && .SHORT TERM (Through 12Z/6AM Saturday)...Seeing a broad trough over the Great Basin this afternoon, keeping an unsettled pattern over Utah and southwest Wyoming. Anomalously high PW values are highest over central and southern Utah, in the 0.7 to 0.8 inch range. Combined with more favorable jet support, this area remains for focus for convection this afternoon. Showers and thunderstorms that have developed so far are primarily along the periphery of where showers lingered over southern Utah this morning. However, CAMs are showing southwest Utah filling in again by the early evening with the help of some weak shortwave energy moving through. Given the moisture content over southern Utah, the biggest threat with storms will be flash flooding if they happen to move over flood prone areas. Temperatures are staying near normal for this time of year over northern portions of the forecast area, with increased cloud cover resulting in maxes up to 5F below normal for this time of year. The trough will tend to split apart during the day tomorrow, with one piece closing off along the California coast and the other moving east of the area. This will result in little change in moisture but an overall reduction of instability. Overall, anticipating a bit less in the way of coverage of showers tomorrow, with more of a focus over central Utah. Given the continued moisture rich atmosphere, flash flooding will remain the primary threat. .LONG TERM (After 12Z/6AM Saturday), Issued 341 AM MDT... Relatively quiet weather is in store for the long-term period, with high pressure expected to build heading into the weekend. Taking a look at the upper-level pattern, Utah will be situated in overall northwesterly flow downstream of a ridge just off of the west coast. This pattern is likely to persist through the weekend, as the ridge is located atop a closed low, indicative of a weak Rex block. Given mid-level height rises, expect a warming and drying trend through the weekend, with high temperatures approaching the low-90s along the Wasatch Front and around 100F in St. George. Be sure to stay hydrated if working or recreating outdoors this weekend! It's also worth mentioning there is a low (10%) chance of showers developing across higher terrain both Saturday and Sunday afternoons, though they should remain isolated at best. The weak omega block will start to break down early next week as a stronger Pacific system nudges both features eastward. As the aforementioned closed low moves inland and towards Utah, it will weaken, yet also bring increased moisture to the area by mid-week, primarily across northern Utah. There is still some question as to how much moisture will increase, but ensemble guidance suggests moisture returning to somewhere between the 50th and 90th percentiles. Additionally, despite broad upper-level diffluence, mid- level heights are still modeled to be above-normal, potentially limiting any rainfall/flash flooding potential. Despite these uncertainties, we can expect a return to slightly more active weather next week. && .AVIATION...KSLC...VFR conditions will persist for the KSLC terminal through the period. Dry conditions with a few high clouds will continue with northerly winds transitioning to light southerly flow this evening. .REST OF UTAH AND SOUTHWEST WYOMING...VFR conditions will continue for the northern half of the airspace as dry conditions and some mid to high level clouds continue along with diurnally driven winds. Scattered convection across the southern portion of the area will continue through ~06Z with brief periods of MVFR/IFR conditions along with gusty outflow winds. Overnight, conditions will stabilize with VFR conditions throughout the area. && .FIRE WEATHER...Unsettled conditions will continue through the end of the work week with anomalously high moisture over the area due to a series of troughs impacting the area. The troughs will exits the area beginning Friday afternoon, with high pressure building over the weekend. This will result in rapidly drying conditions with temperatures rising to around 10F above seasonal normals through Sunday. Winds will stay generally light and terrain driven through the period. Some more instability may return by the middle of next week. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && SHORT TERM/FIRE WEATHER...Traphagan LONG TERM...Cunningham AVIATION...Mahan For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity
In the hours before
Special weather statement, Jun 5, 2:39 PM MDT, 4 hours 41 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
239 PM MDT Thu Jun 5 2025
UTZ115-122-052130-
Southwest Utah UT-Western Millard and Juab Counties UT-
239 PM MDT Thu Jun 5 2025
...Strong thunderstorms will impact portions of southern Millard,
central Beaver and north central Iron Counties through 330 PM MDT
...
At 239 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 32 miles west of Milford to 30 miles east of
Ranch Campground. Movement was east at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
These storms will remain over mainly rural areas of southern Millard,
central Beaver and north central Iron Counties.
This includes Utah Route 21 between mile markers 39 and 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3864 11312 3806 11321 3815 11370 3852 11365
TIME...MOT...LOC 2039Z 263DEG 19KT 3846 11360 3816 11364
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JCWSpecial weather statement, Jun 5, 4:19 PM MDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service Salt Lake City UT
419 PM MDT Thu Jun 5 2025
UTZ122-125-052245-
Southwest Utah UT-Southern Mountains UT-
419 PM MDT Thu Jun 5 2025
...A strong thunderstorm will impact portions of south central Beaver
and north central Iron Counties through 445 PM MDT
...
At 419 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles south of Milford, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Minersville.
This includes Utah Route 21 between mile markers 85 and 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3805 11307 3821 11322 3837 11303 3814 11282
TIME...MOT...LOC 2219Z 252DEG 8KT 3815 11310
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JCWSpecial weather statement, Jun 5, 4:34 PM MDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
434 PM MDT Thu Jun 5 2025
UTZ122-125-052300-
Southwest Utah UT-Southern Mountains UT-
434 PM MDT Thu Jun 5 2025
...Strong thunderstorms will impact portions of south central Beaver
and north central Iron Counties through 500 PM MDT
...
At 433 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 18 miles south of Milford to 9 miles west of
Enoch. Movement was northeast at 20 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Minersville.
This includes Utah Route 21 between mile markers 89 and 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3831 11282 3788 11297 3773 11326 3796 11327
3813 11313
TIME...MOT...LOC 2233Z 228DEG 19KT 3814 11308 3781 11321
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<40 MPH
JCWThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:10 PM MDT | Special Weather Statement | SLC | Kane | 35 min |
| Jun 6, 1:27 PM MDT | Special Weather Statement | SLC | Carbon | 33 min |
| Jun 6, 1:47 PM MDT | Flash Flood Warning | SLC | Garfield | 3 hr |
| Jun 6, 2:03 PM MDT | Special Weather Statement | SLC | Carbon | 42 min |
| Jun 6, 2:14 PM MDT | Special Weather Statement | SLC | Garfield | 46 min |
| Jun 6, 2:16 PM MDT | Special Weather Statement | SLC | Beaver | 44 min |
| Jun 6, 2:40 PM MDT | Special Weather Statement | SLC | Wayne | 50 min |
| Jun 6, 2:44 PM MDT | Special Weather Statement | SLC | Carbon | 46 min |
| Jun 6, 2:53 PM MDT | Flash Flood Warning | SLC | Wayne | 3 hr |
| Jun 6, 2:57 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Emery | 33 min |
| Jun 6, 3:29 PM MDT | Special Weather Statement | SLC | Carbon | 46 min |
| Jun 6, 3:30 PM MDT | Areal Flood Advisory | SLC | Carbon, Emery | 2 hr |
| Jun 6, 3:50 PM MDT | Special Weather Statement | SLC | Wayne | 40 min |
| Jun 6, 3:53 PM MDT | Special Weather Statement | SLC | Iron | 52 min |
| Jun 6, 4:09 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 17 min |
Nearby
Flash Flood Warnings in Utah, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.